Thunderstorm Wind, Gallatin
- When
- July 7, 4:41 PM MST
- Where
- Gallatin County, Belgrade
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 45.780, -111.180
A wind gust to 60 mph was reported at Belgrade.
Severe thunderstorms developed over a portion of North Central Montana during the evening of July 7. Wind gusts to 60 mph along with hail the size of quarters was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Severe thunderstorms developed over a portion of North Central Montana during the evening of July 7. Wind gusts to 60 mph along with hail the size of quarters was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 7, 1:50 PM MST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 250 PM MDT SAT JUL 7 2007 .DISCUSSION... TONIGHT THROUGH MONDAY...A RATHER UNSETTLED PATTERN PERSISTS OVER THE ZONES WITH SEVERAL DISTURBANCES MOVING THROUGH WEST FLOW ALOFT. ONE UPPER LEVEL DISTURBANCE CROSSES THE NORTHERN ROCKIES BY MIDNIGHT AND MOVES EAST ACROSS THE HILINE. SCATTERED THUNDERSHOWERS ARE DEVELOPING ACROSS THE SOUTHWEST ZONES AND WILL SPREAD NORTHEAST. INSTABILITY WILL LAST WELL INTO THE EVENING...AND INTO THE MORNING IN THE NORTHEAST. A WEAK COLDFRONT ASSOCIATED WITH THIS UPPER LEVEL FEATURE PUSHES SOUTH ACROSS THE BORDER AND COOLER CANADIAN AIR MOVES INTO THE NORTHERN ZONES SUNDAY. WEAK INSTABILITY DEVELOPS AGAIN ACROSS THE SOUTHWEST ZONES SUNDAY AND MONDAY BUT CONVECTIVE ACTIVITY DECREASES AS HIGH PRESSURE REBUILDS ALOFT. ZELZER MONDAY NIGHT THROUGH THURSDAY...THE AREA WILL BE UNDER A DRY NORTHWEST FLOW ALOFT THROUGH THE PERIOD...AS A RESULT OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE ALONG THE WEST COAST COMBINED WITH AN UPPER LOW OVER CANADA. TEMPERATURES WILL BE WARMING DURING THE PERIOD AS THE UPPER LEVEL RIDGE MOVES INTO WESTERN MONTANA BY THURSDAY. LITTLE OR NO PRECIPITATION IS EXPECTED...EXCEPT FOR ISOLATED MOUNTAIN THUNDERSTORMS OVER THE SOUTH PART OF THE CWA. WILLIAMSON DC FRIDAY AND SATURDAY...LATEST LONG RANGE MODELS INDICATE A STRONG THERMAL RIDGE IN PLACE OVER THE WEST. ABOVE AVERAGE TEMPERATURES WILL CONTINUE THROUGH THE PERIOD. LIMITED PACIFIC MOISTURE IN THE SOUTHWEST FLOW MAY CAUSE ISOLATED THUNDERSTORMS OVER THE EXSTREAM SOUTHWEST PORTIONS OF THE CWA BY SATURDAY AFTERNOON. SAUCIER && .AVIATION... UPDATED 2020Z. WESTERLY FLOW ALOFT WITH A SLIGHTLY MOIST AND UNSTABLE AIRMASS DURING PERIOD. A FEW WEAK EMBEDDED DISTURBANCES WILL KICK OFF ISOLATED THUNDERSTORMS THIS AFTERNOON STARTING IN SOUTHWEST MONTANA. THE STORMS ARE EXPECTED TO MIGRATE ACROSS SOUTHERN MONTANA THIS EVENING. VFR CONDITIONS WILL PREVAIL. BRITTON && .PRELIMINARY POINT TEMPS/POPS... GTF 57 83 55 87 / 20 10 10 10 CTB 54 78 53 83 / 10 10 20 10 HLN 60 89 58 90 / 20 10 10 10 BZN 55 86 49 88 / 20 20 10 10 WEY 43 74 41 79 / 30 20 10 10 DLN 54 86 52 88 / 30 10 10 10 HVR 60 76 57 85 / 20 20 20 10 LWT 57 78 53 84 / 30 20 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ114. && WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 543 AM MDT SAT JUL 7 2007 MTZ008>015-044>055-081145- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 543 AM MDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
214 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL MOORE 46.97N 109.69W
07/06/2007 E1.00 INCH FERGUS MT PUBLIC
ALONG WITH STRONG WINDS...SHREDDED GARDENS AND CROPS.
&&
EKThe Great Falls radar (KTFX), 187 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
A wind gust to 60 mph was reported at Belgrade.
A severe thunderstorm dropped .75 inch diameter hail at Simms.
A severe thunderstorm dropped 1 inch diameter hail at Fort Shaw.
A severe thunderstorm dropped 1 inch diameter hail at Ulm 7S.
A severe thunderstorm dropped 1 inch diameter hail at Great Falls 5NNE.
A severe thunderstorm dropped .88 inch diameter hail at Lewistown.
A severe thunderstorm dropped .75 inch diameter hail at Carter 14W. The storm downed several large tree limbs and started a grass fire that burned between 50 and 100 acres at a location 10 miles northeast of here.
A severe thunderstorm dropped 1 inch diameter hail at Fort Benton 5NW.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35851, 35852, 35853, 35855, 35856, 35857, 35858, 35859.